Florida, 2012Damaging Winds and Lightning Strikes in Florida, August 28, 2012
August 28, 2012 · NWS JAX · 12 events in 3 counties and zones
Dry air was over inland northeast Florida which wrapped around the south and southeast side of Isaac which was over the north central Gulf of Mexico. High moisture and instability continued over coastal northeast Florida and the St.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Dry air was over inland northeast Florida which wrapped around the south and southeast side of Isaac which was over the north central Gulf of Mexico. High moisture and instability continued over coastal northeast Florida and the St. Johns River basin where a few severe storms developed during the afternoon during maximum heating.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 28, 2:20 PM EST, 18 minutes earlier.
Area forecast discussion, Aug 28, 2:20 PM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
320 PM EDT TUE AUG 28 2012
.SYNOPSIS & THIS AFTERNOON/EVENING...HURRICANE ISAAC WAS NEARING
THE NORTH CENTRAL GULF OF MEXICO COASTLINE THIS AFTERNOON. TO THE
STORMS EAST...AND OVER SE GA AND NE FL...A WARM AND MOIST TROPICAL
AIRMASS WAS IN PLACE WITH POPCORN SHOWERS AND ISOLATED STORMS
DEVELOPING ACROSS THE MAINLAND DUE TO DAYTIME HEATING AND PASSING
LOBES OF LOW LEVEL PDVA (POSITIVE DIFFERENTIAL VORTICITY ADVECTION)
ROTATING AROUND ISAAC. VERY WARM AND HUMID CONDITIONS PREVAILED WITH
TEMPS IN THE LOW 90S AND DEW PTS IN THE MID/UPPER 70S UNDER PARTLY
TO MOSTLY CLOUDY SKIES. AS THE AFTERNOON WEARS ON INTO THE
EVENING...EXPECT THE FOCUS FOR NUMEROUS SHOWERS AND SCATTERED STORMS
TO SHIFT FARTHER TOWARD THE FL EAST COAST AND ACROSS SE GA WHERE A
LOBE OF PDVA OVER CENTRAL FL WILL ROTATE NORTHWARD INTO THE EARLY
EVENING HOURS AND THE EAST COAST SEA BREEZE WILL POSITION. A FEW
STRONG STORMS WILL BE POSSIBLE AND CAPABLE OF GUSTY WINDS 30-50 MPH
AND LOCALLY HEAVY RAINFALL AS THEY TRACK NNE AROUND 20 MPH.
.SHORT TERM...TONIGHT CONVECTION WILL GRADUALLY FADE INLAND AFTER
SUNSET AS SKIES CLEAR. WARM AND HUMID CONDITIONS WILL CONTINUE
OVERNIGHT WITH DEEP SOUTHERLY FLOW ALOFT AS TEMPS FALL INTO THE
MID/UPPER 70S. WEDNESDAY DEEP MOISTURE WILL CONTINUE OVER THE AREA
WHILE SLOWLY SHIFTING FARTHER WEST AS ISAAC DOES THE SAME. HOURLY
RAIN CHANCE GRIDS WERE PREPARED LEANING TOWARD THE NAM12...HIGH RES
ARW AND TODAYS PRECIP REGIME...WHICH ALL FAVOR LOW RAIN CHANCES NEAR
THE GULF COAST WED MORNING...TRANSLATING INLAND OVER NE FL THROUGH
EARLY AFTN...THEN REACHING SE GA AND THE FL EAST COAST BY MID/LATE
AFTN. WITH HIGH INSTABILITY...HIGH TROPICAL MOISTURE...AND WEAK DPVA
ROTATING IN FROM THE SSW AND THE SEA BREEZES...CONTINUED WITH 60-70%
POPS IN WED AFTN. TEMPS WILL BE TEMPERED BY CLOUD COVER AND PRECIP
WITH HIGHS IN THE MID/UPPER 80S.
THU...UPPER RIDGING WILL WILL BUILD OVER N FL FROM THE ATLANTIC
WHILE A MEAN TROUGH APPROACHES SE GA FROM THE NORTH. DEEP MOISTURE
DECREASES OVER N FL WHILE IT REMAINS HIGH OVER SE GA IN ADVANCE OF
THE BACKDOOR FRONT SO TAPERED POPS FROM 50% ACROSS INLAND SE GA TO
40-50% ACROSS INLAND NE FL. THE BACKDOOR FRONT WILL TRACK SW THROUGH
THE DAY AND HAVE LOWER MAX TEMPS ACROSS SE GA WITH HIGHS ONLY IN THE
LOW/MID 80S UNDER INCREASING ELY FLOW WHILE FARTHER SOUTH OVER N FL
HIGHER TEMPS IN THE UPPER 80S/NEAR 90 ARE EXPECTED UNDER STRONGER
SUBSIDENCE. PRECIP WILL DECREASE IN COVERAGE AFTER SUNSET AS MINS
FALL INTO THE 70S. FRI ELY FLOW WILL FOCUS MORNING SHOWERS INLAND
THEN A LOW CHANCE OF AFTN TSRA EXPECTED FARTHER INLAND DURING THE
AFTN. TEMPS WILL RANGE FROM THE MID 80S COAST TO NEAR 90 WELL
INLAND.
.LONG TERM...COOLER...DRIER AND MORE STABLE ENE FLOW WILL DEVELOP
OVER THE AREA THIS WEEKEND AS SURFACE HIGH PRESSURE BUILDS ESE
OFFSHORE OF THE SE ATLANTIC BIGHT WITH AN UPPER RIDGE OVER THE SE
REGION. WILL ADVERTISE A LOW 20% CHANCE OF COASTAL SHOWERS MOVING
INLAND WITH A 30% CHANCE OF AFTN/EVENING THUNDERSTORMS TOWARD THE
I-75 CORRIDOR. HIGH TEMPS WILL RANGE FROM THE MID 80S NEAR THE
ATLANTIC COAST TO NEAR 90 INLAND TOWARD THE I-75 CORRIDOR WITH MINS
IN THE 70S.
MON AND TUE A SURFACE TROUGH BEGINS TO SAG SOUTHWARD AS THE UPPER
RIDGE SHIFTS OFFSHORE OF THE SE CONUS/FL ATLANTIC SEABOARD. MEAN SSW
FLOW DEVELOPS...AND WITH INCREASING MOISTURE AND SFC FORCING FROM
THE FRONT...WILL INCREASE POPS ACROSS SE GA TO 30-40% WITH A DIURNAL
TREND IN PRECIP CHANCES/COVERAGE. TEMPS WILL BE NEAR TO SLIGHTLY
ABOVE CLIMO WITH HIGH TEMPS NEAR 90 AND MINS IN THE 70S.
&&
.AVIATION...
THROUGH 29/18Z: PERIODS OF MVFR CONDITIONS ARE EXPECTED THROUGH 00Z
AS SHOWERS AND THUNDERSTORMS MOVE NORTH-NORTHEASTWARD AT 10-15 KTS.
WE HAVE TEMPO GROUPS IN THE TERMINAL FORECASTS THROUGH 00Z...WITH
CIGS EXPECTED AROUND 3000 FEET. WE EXPECT ACTIVITY TO END AROUND
00Z...WITH VFR CONDITIONS PREVAILING THOUGH 09Z. MVFR CIGS OF
1000-1500 FEET ARE THEN EXPECTED FROM 09Z-13Z AT THE REGIONAL
TERMINALS. SOUTHEAST TO SOUTH WINDS OF 10 TO 15 KNOTS ARE EXPECTED
FROM JUST OFF THE SURFACE UP TO 5000 FEET...WITH SOUTHWEST WINDS OF
15 TO 20 KNOTS FROM 5000 TO 10000 FEET.
&&
.MARINE...
WINDS AND SEAS WILL REMAIN NEAR CAUTION CONDITIONS ON THE OFFSHORE
WATERS TONIGHT...WITH SEAS AROUND 5 FEET THIS EVENING. WINDS WILL
GUSTY WITHIN SHOWERS AND THUNDERSTORMS THIS EVENING. CONDITIONS WILL
CONTINUE TO IMPROVE ON WEDNESDAY AS WINDS AND SEAS SUBSIDE
SUBSTANTIALLY...BUT SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE
OVER THE COASTAL WATERS AGAIN DURING THE AFTERNOON HOURS. AS HIGH
PRESSURE BUILDS OVER THE WESTERN ATLANTIC LATER THIS WEEK...WINDS
WILL BECOME ONSHORE AND WILL CONTINUE INTO THE WEEKEND.
RIP CURRENTS: A HIGH RISK WILL CONTINUE THROUGH THIS EVENING DUE TO
A MEDIUM PERIOD SOUTHEASTERLY SWELL AND A LONG SHORE SOUTH TO NORTH
CURRENT. WE EXPECT A MODERATE RISK TOMORROW AS WINDS AND SWELLS
SUBSIDE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 88 74 86 / 60 70 60 50
SSI 77 88 77 83 / 70 60 60 40
JAX 75 88 74 87 / 70 70 60 40
SGJ 76 89 75 88 / 70 60 60 30
GNV 75 87 74 87 / 60 70 50 50
OCF 76 88 75 88 / 60 70 60 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR DUVAL-
FLAGLER-NASSAU-ST JOHNS.
GA...HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR COASTAL
CAMDEN-COASTAL GLYNN.
AM...NONE.
&&
ENYEDI/NELSON/TRABERT/CHASEHazardous weather outlook, Aug 28, 8:54 AM EST, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
954 AM EDT TUE AUG 28 2012
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-291400-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
954 AM EDT TUE AUG 28 2012
...HIGH RIP CURRENT RISK TODAY...
THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND A FEW
STRONG STORMS WILL BE CAPABLE OF GUSTY WINDS AND PERHAPS AN ISOLATED
TORNADO. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE AS STORMS
TRACK NORTH TO NORTHEAST AROUND 15 MPH.
BREEZY ONSHORE WINDS WILL PRODUCE AN ENHANCED RIP CURRENT THREAT AND
ROUGH SURF. REFER TO THE COASTAL HAZARD MESSAGE AND SURF ZONE
FORECAST FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED TO NUMEROUS STORMS ARE EXPECTED MAINLY DURING THE AFTERNOON
AND EVENING ON WEDNESDAY AND THURSDAY. A FEW STRONG STORMS WILL BE
POSSIBLE EACH DAY AND THE MAIN THREATS WILL BE HEAVY RAINFALL AND
GUSTY WINDS.
AN ELEVATED RIP CURRENT RISK IS EXPECTED ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
JDS/ABE
In the hours before
Special weather statement, Aug 28, 1:37 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
237 PM EDT TUE AUG 28 2012
FLZ040-281915-
MARION-
237 PM EDT TUE AUG 28 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR MARION COUNTY
FOR STRONG WINDS VALID UNTIL 315 PM EDT...
AT 237 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES
EAST OF RAINBOW LAKES ESTATES TO 2 MILES NORTHEAST OF LAKE
WEIR...MOVING NORTH AT 20 MPH. THESE THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND WEIRSDALE...SUMMERFIELD...RAINBOW LAKES
ESTATES...OCKLAWAHA...LAKE WEIR...BELLEVIEW...SANTOS...MOSS
BLUFF...SILVER SPRINGS SHORES AND OCALA AIRPORT THROUGH 315 PM EDT.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2897 8197 2910 8246 2922 8243 2922 8241
2930 8241 2949 8236 2946 8221 2943 8221
2942 8214 2943 8214 2943 8211 2935 8178
2896 8181
TIME...MOT...LOC 1837Z 193DEG 16KT 2916 8234 2906 8196
TRABERTSpecial weather statement, Aug 28, 1:39 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
239 PM EDT TUE AUG 28 2012
FLZ033-038-281930-
FLAGLER-ST. JOHNS-
239 PM EDT TUE AUG 28 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
ST. JOHNS AND FLAGLER COUNTIES FOR STRONG WINDS VALID UNTIL 330 PM
EDT...
AT 239 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES
SOUTH OF ANDALUSIA TO 10 MILES SOUTH OF FLAGLER BEACH...MOVING NORTH
AT 25 MPH. THESE THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
BUNNELL...ANDALUSIA...ESPANOLA...FLAGLER BEACH...PALM
COAST...MARINELAND...SPUDS...ELKTON...DUPONT CENTER AND CRESCENT
BEACH THROUGH 330 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2941 8115 2927 8114 2926 8116 2926 8135
2930 8143 2939 8143 2940 8148 2945 8149
2951 8152 2959 8153 2983 8145 2978 8125
2944 8110 2942 8110
TIME...MOT...LOC 1839Z 195DEG 21KT 2944 8146 2934 8107
TRABERTSpecial weather statement, Aug 28, 2:02 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
302 PM EDT TUE AUG 28 2012
GAZ153-154-281945-
COASTAL GLYNN-INLAND GLYNN-
302 PM EDT TUE AUG 28 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN GLYNN
COUNTY FOR STRONG WINDS VALID UNTIL 345 PM EDT...
AT 303 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CENTERED 6 MILES SOUTH OF THALMANN...OR 9 MILES WEST OF
DOCK JUNCTION...MOVING NORTHEAST AT 15 MPH. THIS THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND THALMANN...EVERETT AND BOYS ESTATE THROUGH
345 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3111 8160 3112 8162 3111 8163 3112 8169
3115 8173 3115 8176 3116 8176 3117 8178
3140 8168 3140 8166 3145 8163 3136 8152
3133 8144
TIME...MOT...LOC 1903Z 210DEG 14KT 3122 8167
TRABERTSpecial weather statement, Aug 28, 2:14 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
314 PM EDT TUE AUG 28 2012
FLZ036-037-040-282000-
ALACHUA-MARION-PUTNAM-
314 PM EDT TUE AUG 28 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
ALACHUA...PUTNAM AND NORTHERN MARION COUNTIES FOR STRONG WINDS VALID
UNTIL 400 PM EDT...
AT 314 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 3 MILES NORTH OF
REDDICK TO 3 MILES SOUTH OF SALT SPRINGS...MOVING NORTHEAST AT 30
MPH. THIS THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SPARR...
REDDICK...MCINTOSH...BURBANK...FORT MCCOY...CITRA...SALT SPRINGS...
CROSS CREEK...LOCHLOOSA AND GEORGETOWN THROUGH 400 PM EDT. GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2936 8233 2975 8207 2972 8205 2972 8203
2974 8200 2975 8194 2979 8192 2980 8189
2971 8152 2951 8152 2947 8151 2933 8160
2932 8167 2928 8164 2921 8168
TIME...MOT...LOC 1914Z 211DEG 26KT 2942 8218 2931 8173
TRABERTLocal storm report, Aug 28, 2:27 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
327 PM EDT TUE AUG 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND GST 2 ESE CITRA 29.40N 82.08W
08/28/2012 E50 MPH MARION FL PUBLIC
PUBLIC REPORT OF A 50 MPH WIND GUST IN CITRA AS
THUNDERSTORMS MOVED NORTH-NORTHEASTWARD THROUGH THE AREA.
TIME OF WIND GUST BASED ON RADAR DATA.
&&
NELSONThunderstorm Wind, Putnam
- When
- August 28, 2:38 PM EST
- Where
- Putnam County, 2.4 mi NNW of Johnson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 29.610, -82.000
A large tree was blown down across the intersection of State Road 20 and Victoria Road between Interlachen and Hawthorne. The time of damage was based on radar.
Thunderstorm Wind, Putnam
- When
- August 28, 3:00 PM EST
- Where
- Putnam County, 0.38 mi W of Florahome
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.730, -81.886
Trees and power lines were blown down in Florahome. Some were down along East Kansas Street near South Palmetto Avenue. More were down in the 200 block of West Illinois St near North Cedar Avenue.
Thunderstorm Wind, Putnam
- When
- August 28, 3:00 PM EST
- Where
- Putnam County, 1.78 mi NNW of Mannville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.645, -81.856
Trees were blown down in Interlachen. One was down near Cordell Avenue near Medlock Street in Interlachen Lakes Estates.
Thunderstorm Wind, Putnam
- When
- August 28, 3:00 PM EST
- Where
- Putnam County, 3.26 mi W of Rodman
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.539, -81.823
Trees were down near Simpson Court and Simpson Drive in Interlachen.
Thunderstorm Wind, Putnam
- When
- August 28, 3:00 PM EST
- Where
- Putnam County, 1.63 mi WNW of Edgar
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.611, -81.974
A tree was blown down and blocking the entrance to Lake Mildred Road and Morris Lake Drive in West Putnam.
Thunderstorm Wind, Putnam
- When
- August 28, 3:00 PM EST
- Where
- Putnam County, 4.03 mi W of Kenwood
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.524, -81.947
Power lines were blown down at Orange Springs Cutoff Road and South County Road 21 in West Putnam.
Thunderstorm Wind, Putnam
- When
- August 28, 3:06 PM EST
- Where
- Putnam County, 1.1 mi ENE of Interlachen
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.628, -81.884
Trees were blown down and blocking the road on Lake Susan Road near Star Lake Road.
Thunderstorm Wind, St. Johns
- When
- August 28, 3:10 PM EST
- Where
- St. Johns County, 0.69 mi N of College Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 29.890, -81.350
The county 911 center reported power lines were blown down on Butler Avenue west of St. Augustine.
Thunderstorm Wind, St. Johns
- When
- August 28, 3:15 PM EST
- Where
- St. Johns County, 1.83 mi NW of Bakersville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 29.920, -81.500
Power lines were blown down on Church Road northwest of St. Augustine per the county 911 center.
Lightning, Duval
- When
- August 28, 4:00 PM EST
- Where
- Duval County, 0.6 mi E of (Nrb)nas Mayport
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 30.380, -81.410
Lightning struck a home at NAS Mayport. The extent of damage was not known, and the cost of damage was estimated. There were no injuries reported.
Thunderstorm Wind, Duval
- When
- August 28, 4:00 PM EST
- Where
- Duval County, 0.6 mi W of East Mandarin
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 30.150, -81.640
Trees were blown down in Mandarin, as well as a few on the Westside of Jacksonville. Exact locations were not relayed by the County 911 Center. The time of damage was based on radar.
Lightning, Duval
- When
- August 28, 4:10 PM EST
- Where
- Duval County, 2.16 mi SSW of Greenfield
- Property damage
- $100
- Reported by
- State Official
- Coordinates
- 30.320, -81.460
Lighting struck a tree in Queens Harbor. A fire started, but rainfall extinguished the fire. The cost of minor property damage was estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane and Storm Surge in Louisiana, August 28 to 31, 20123 deaths · $611 million · 50 events
- Tropical Storm in Florida, August 28 to 29, 20123 deaths · 3 events
- Tornadoes and Tropical Storm in Mississippi, August 28 to 30, 20121 death · 1 injured · $9.8 million · EF2 · 19 events
- Tornadoes and Tropical Storm in Mississippi, August 28 to 31, 20121 death · 4 injured · $6.7 million · EF1 · 53 events
- Flash Flooding in South Carolina, August 28, 2012$750,000 · 12 events
- Tornadoes and Storm Surge in Florida, August 28 to 30, 2012$510,000 · EF0 · 10 events
- Wildfire in Idaho, August 28 to 31, 2012$500,000 · 1 event
- Tropical Storm and Flash Flood in Louisiana, August 28 to 31, 2012$71,000 · 12 events
- Flash Flood in North Carolina, August 28, 2012$30,000 · 1 event
- Lightning Strike in Massachusetts, August 28, 20122 injured · 1 event
- Hail and Damaging Wind in South Dakota, August 28, 20121.75 in hail · 7 events
- Tornado and Tropical Storm in Alabama, August 28 to 30, 2012$5,000 · EF0 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 399466, 400202, 400207, 400210, 400211, 400212, 400201, 399468, 399467, 399464, 399469, 399465.